Alert archive / Iowa / Flash Flood Watches in 2016

Flash Flood Watch 2, NWS La Crosse, WI

June 21, 20166 counties in Iowa

NWS La Crosse, WI issued this flash flood watch at Jun 21, 2016, 3:50 PM CDT for 6 counties in Iowa. It took effect at Jun 21, 2016, 10:00 PM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2016, 3:50 PM CDT (20:50 UTC)
In effect from
Jun 21, 2016, 10:00 PM CDT
Expired
Jun 22, 2016, 9:19 AM CDT
In force
11 hr
Issued by
NWS La Crosse, WI
Flood severity
None

Counties Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA

The radar

The La Crosse radar (KARX), 117 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2016-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2016-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -73 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2054 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-73 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

329 
WGUS63 KARX 212050
FFAARX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
350 PM CDT TUE JUN 21 2016

...HEAVY RAIN POSSIBLE LATE TONIGHT AND WEDNESDAY MORNING...

.SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
NORTHEAST IOWA TOWARD MIDNIGHT AND THEN CONTINUE THROUGH WEDNESDAY
MORNING. THESE STORMS WILL BE HIGHLY EFFICIENT RAIN PRODUCERS WITH
1 TO 2 INCHES LIKELY. A FEW LOCATIONS MAY EVEN SEE AROUND 3
INCHES. THIS COULD CAUSE FLASH FLOODING AND RAPID RISES ON AREA
RIVERS.

IAZ008-009-018-019-029-030-220500-
/O.NEW.KARX.FF.A.0002.160622T0300Z-160622T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-FLOYD-CHICKASAW-FAYETTE-CLAYTON-
INCLUDING THE CITIES OF...OSAGE...CRESCO...CHARLES CITY...
NEW HAMPTON...OELWEIN...ELKADER
350 PM CDT TUE JUN 21 2016

...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING
THROUGH 10 AM CDT WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL IOWA AND 
  NORTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN NORTH 
  CENTRAL IOWA...FLOYD AND MITCHELL. IN NORTHEAST IOWA... 
  CHICKASAW...CLAYTON...FAYETTE AND HOWARD. 

* FROM 10 PM CDT THIS EVENING THROUGH 10 AM WEDNESDAY MORNING

* THUNDERSTORMS ARE EXPECTED TO PRODUCE 1 TO 2 INCHES OF RAIN LATE
  TONIGHT AND WEDNESDAY MORNING. THERE MAY BE EVEN A FEW LOCATIONS
  THAT COULD SEE AROUND 3 INCHES OF RAIN.

* THIS RAIN COULD RESULT IN SOME URBAN FLOODING AND CAUSE RAPID
  RISES ON AREA RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

BOYNE
4 follow-up statements
816 
WGUS63 KARX 220110
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
810 PM CDT TUE JUN 21 2016

...HEAVY RAIN POSSIBLE LATE TONIGHT AND WEDNESDAY MORNING...

.SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
NORTHEAST IOWA LATE TONIGHT AND CONTINUE INTO WEDNESDAY MORNING.
THESE STORMS WILL BE HIGHLY EFFICIENT RAIN PRODUCERS WITH 1 TO 2
INCHES LIKELY. A FEW LOCATIONS MAY SEE AROUND 3 INCHES. THIS
COULD CAUSE FLASH FLOODING AND RAPID RISES ON AREA RIVERS...
STREAMS AND CREEKS.

IAZ008-009-018-019-029-030-220915-
/O.CON.KARX.FF.A.0002.160622T0300Z-160622T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-FLOYD-CHICKASAW-FAYETTE-CLAYTON-
INCLUDING THE CITIES OF...OSAGE...CRESCO...CHARLES CITY...
NEW HAMPTON...OELWEIN...ELKADER
810 PM CDT TUE JUN 21 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST IOWA...INCLUDING THE FOLLOWING AREAS
  FLOYD...MITCHELL...CHICKASAW...CLAYTON...FAYETTE AND HOWARD. 

* FROM 10 PM CDT THIS EVENING THROUGH 10 AM WEDNESDAY MORNING.

* THUNDERSTORMS ARE EXPECTED TO PRODUCE 1 TO 2 INCHES OF RAIN 
  LATE TONIGHT AND WEDNESDAY MORNING. THERE MAY BE EVEN A FEW 
  LOCATIONS THAT COULD SEE AROUND 3 INCHES OF RAIN. 

* THIS RAIN COULD RESULT IN SOME URBAN FLOODING AND CAUSE RAPID 
  RISES ON AREA RIVERS...STREAMS AND CREEKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

DTJ/ROGERS
320 
WGUS63 KARX 220835
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
335 AM CDT WED JUN 22 2016

...HEAVY RAINFALL THIS MORNING...

.SHOWERS AND THUNDERSTORMS HAVE BEEN MOVING REPEATEDLY ACROSS THE
SAME GENERAL AREA OF NORTHEAST IOWA EARLY THIS MORNING. RAINFALL 
THUS FAR HAS BEEN ON THE ORDER OF 1 TO 3 INCHES ACCORDING TO
RADAR ESTIMATES. THE BACK EDGE OF THE HEAVIEST RAINFALL WILL MOVE
OUT OF THE AREA BY 4 OR 5 AM...BUT THERE ARE ADDITIONAL STORMS TO
THE WEST THAT WILL MOVE THROUGH THE AREA THROUGH MID-MORNING.

RAINFALL WILL CAUSE SIGNIFICANT RISES ON AREA CREEKS AND RIVERS...
AND COULD BE HEAVY ENOUGH FOR SOME LOCALIZED FLASH FLOODING. BE
ALERT FOR THIS RISK AS YOU VENTURE OUT THIS MORNING. 

IAZ008-009-018-019-029-030-221500-
/O.CON.KARX.FF.A.0002.000000T0000Z-160622T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-FLOYD-CHICKASAW-FAYETTE-CLAYTON-
INCLUDING THE CITIES OF...OSAGE...CRESCO...CHARLES CITY...
NEW HAMPTON...OELWEIN...ELKADER
335 AM CDT WED JUN 22 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL AND NORTHEAST IOWA...INCLUDING
  FLOYD...MITCHELL...CHICKASAW...CLAYTON...FAYETTE AND HOWARD
  COUNTIES.

* UNTIL 10 AM CDT THIS MORNING

* THUNDERSTORMS WILL DROP WIDESPREAD RAINFALL OF 2 TO 3
  INCHES...WITH A FEW HIGHER AMOUNTS. 

* THIS RAIN COULD RESULT IN SOME URBAN FLOODING AND CAUSE RAPID 
  RISES ON AREA RIVERS...STREAMS AND CREEKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

&&

$$

MW
826 
WGUS63 KARX 221034
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
534 AM CDT WED JUN 22 2016

...ANOTHER ROUND OF RAIN...

.ANOTHER AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS
NORTHEAST IOWA THROUGH MID-MORNING. SOME OF THE HEAVIER STORMS
HAVE THE POTENTIAL TO BRING ANOTHER INCH OR TWO OF RAIN TO AREAS
THAT WERE ALREADY HIT WITH SEVERAL INCHES OVERNIGHT.

THIS RAINFALL IS ALREADY CAUSING SIGNIFICANT RISES ON AREA CREEKS
AND RIVERS. ANY ADDITIONAL RAIN COULD BE ENOUGH TO RESULT IN SOME
LOCALIZED FLASH FLOODING. BE ALERT FOR THIS RISK AS YOU VENTURE
OUT THIS MORNING.

IAZ008-009-018-019-029-030-221500-
/O.CON.KARX.FF.A.0002.000000T0000Z-160622T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-FLOYD-CHICKASAW-FAYETTE-CLAYTON-
INCLUDING THE CITIES OF...OSAGE...CRESCO...CHARLES CITY...
NEW HAMPTON...OELWEIN...ELKADER
534 AM CDT WED JUN 22 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL IOWA AND NORTHEAST IOWA...INCLUDING
  THE FOLLOWING AREAS...IN NORTH CENTRAL IOWA...FLOYD AND
  MITCHELL. IN NORTHEAST IOWA...CHICKASAW...CLAYTON...FAYETTE AND
  HOWARD.

* UNTIL 10 AM CDT THIS MORNING

* ADDITIONAL THUNDERSTORMS COULD DROP ANOTHER INCH OR TWO OF
  RAINFALL ON AREAS THAT ALREADY SAW SEVERAL INCHES OVERNIGHT.

* THIS RAIN COULD RESULT IN SOME URBAN FLOODING AND CAUSE
  SIGNIFICANT RISES ON AREA RIVERS...STREAMS AND CREEKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. YOU SHOULD MONITOR LATER FORECASTS AND BE
PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. 

&&

$$

MW
324 
WGUS63 KARX 221419
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
919 AM CDT WED JUN 22 2016

...HEAVY RAINFALL HAS MOVED OUT OF THE AREA...

.HEAVY RAINFALL HAS MOVED OUT OF THE AREA. SOME RIVERS ARE RUNNING
HIGH BUT REMAIN WITHIN BANK. FLOODING IS NO LONGER A THREAT.
THEREFORE...THE FLOOD WATCH HAS BEEN CANCELED.

IAZ008-009-018-019-029-030-221530-
/O.CAN.KARX.FF.A.0002.000000T0000Z-160622T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-FLOYD-CHICKASAW-FAYETTE-CLAYTON-
INCLUDING THE CITIES OF...OSAGE...CRESCO...CHARLES CITY...
NEW HAMPTON...OELWEIN...ELKADER
919 AM CDT WED JUN 22 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL IOWA AND
NORTHEAST IOWA HAS BEEN CANCELLED. HEAVY RAINFALL HAS MOVED
OUT OF THE AREA. SOME RIVERS ARE RUNNING HIGH BUT REMAIN WITHIN
BANK. FLOODING IS NO LONGER A THREAT. THEREFORE...THE FLOOD WATCH
HAS BEEN CANCELED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood watch went out at Jun 21, 3:27 PM CDT, 23 minutes earlier.

Area forecast discussion, Jun 21, 3:27 PM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
327 PM CDT TUE JUN 21 2016

.SHORT TERM...(This evening through Wednesday)
Issued at 327 PM CDT Tue Jun 21 2016

At 3 PM, a strong warm front was located from central Nebraska
southeast into northwest and east-central Missouri. South of this
front, temperatures were in the 90s. There was a narrow ribbon of
surface dew points near 70 along the warm front. This was
resulting in surface-based CAPES south of the warm front in the 3
to 4 K/kg range.

As a short wave trough moves out of the Central Plains tonight and
Wednesday morning, the surface warm front will move north toward
the Interstate 80 corridor. Strong 800 to 500 mb frontogenesis
will extend northward across northern Iowa, southern Minnesota,
southwest Wisconsin, and northern Illinois. In addition, a
strengthening nocturnal jet will increase the moisture and
the instability along and south of Interstate 90 tonight. Precipitable
water values will climb into the 1.5 to 2 inch range and the warm
cloud layer depths will climb into 4 to 4.5 km range. This will
result in the potential for heavy rain. Considering the amount of
rains that fell across portions of northeast Iowa last
week...opted to issue a Flash Flood Watch for Chickasaw, Clayton,
Fayette, Floyd, Howard, and Mitchell counties. Rainfall areas in
these areas will likely be in the 1 to 2 inch range with a few areas
seeing around 3 inches. With the most unstable CAPES climbing into
the 1 to 2 K/kg range and the 1-6 km shear in the excess of
50 knots, expecting the potential for some scattered supercells to
develop across northeast Iowa, southeast Minnesota, and southwest
Wisconsin. This potential then spreads into west-central Wisconsin
on Wednesday morning. The main severe weather threat looks to be
large hail (considering the shear - maybe up to 2 inch in
diameter).

As far as a potential round of severe weather on Wednesday
afternoon, there are a lot of questions on where the surface warm
front will be located. At this time, it looks like the warm
front may struggle to get any further north of Interstate 80.
However there are some meso models that do have it moving as far
north as parts of northeast Iowa and southwest Wisconsin. If this
does occur, the 0-1 km shear and helicity would be sufficient for
the potential development of tornadoes. Even if it does move this
north, there is still a potential that it could become capped off.
Some meso models suggest that the afternoon redevelopment would
occur east of our area...so still lots of questions.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 327 PM CDT Tue Jun 21 2016

From Wednesday night into Friday, high pressure will build across
the region. This high will produce dry weather and seasonable
temperatures.

From Friday night into the upcoming weekend, a short wave trough
will move east through the region. At this time, it looks like
this cold front will move through the region from Saturday night
and Sunday. The 0-1 km mean layer CAPES ahead of the cold front
climb into the 1 to 2K J/kg range. The 0-3 km shear would be
favorable for the potential of wind damage which would fit in with
the SPC Day 5 outlook.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1153 AM CDT Tue Jun 21 2016

Main concern will be focused on incoming thunderstorms overnight...
mainly in the 08-14z time frame as a warm front pushes toward the
region. Appears cigs will remain vfr through the period with
perhaps KRST touching mvfr for awhile in the 09-13z time frame.
Heavier downpours associated with the thunderstorms will likely
reduce visibility down to 3sm at times in that aforementioned in
the 08-14z time frame.

&&

.ARX Watches/Warnings/Advisories...
WI...None.
MN...None.
IA...Flash Flood Watch from 10 PM CDT this evening through Wednesday
     morning for IAZ008-009-018-019-029-030.

&&

SHORT TERM...BOYNE
LONG TERM...BOYNE
AVIATION...DAS
Hazardous weather outlook, Jun 21, 3:49 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
349 PM CDT TUE JUN 21 2016

IAZ010-011-MNZ079-086>088-094>096-WIZ032-033-041>044-053>055-061-
221200-
WINNESHIEK-ALLAMAKEE-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-
HOUSTON-BUFFALO-TREMPEALEAU-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
CRAWFORD-RICHLAND-GRANT-
349 PM CDT TUE JUN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL SPREAD INTO NORTHEAST IOWA AND SOUTHEAST
MINNESOTA AROUND OR AFTER MIDNIGHT. THESE STORMS WILL PROBABLY SHIFT
EAST INTO FAR WESTERN WISCONSIN BY SUNRISE. THERE IS A RISK FOR
STRONG TO SEVERE STORMS DURING THIS PERIOD...ESPECIALLY SOUTH OF
INTERSTATE 90. THE HIGHER RISK FOR ANY SEVERE WEATHER WILL BE
ACROSS NORTHEAST IOWA INTO SOUTHEAST MINNESOTA. THE PRIMARY
THREATS WOULD BE LARGE HAIL AND HEAVY RAINFALL. WIDESPREAD
FLOODING IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE ONGOING WEDNESDAY MORNING...WITH A FEW
STRONG TO POTENTIALLY SEVERE STORMS. THE MAIN THREATS REMAIN
LARGE HAIL AND HEAVY RAINFALL.

THUNDERSTORMS COULD DEVELOP AGAIN LATER WEDNESDAY AFTERNOON...
MAINLY ACROSS EXTREME NORTHEAST IOWA INTO SOUTHWEST WISCONSIN. IF
THESE STORMS DEVELOP...STRONG TO SEVERE STORMS WILL BE POSSIBLE
WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES BEING
THE MAIN THREATS. THE MAIN TIME WINDOW WOULD BE 3 TO 6 PM...BEFORE
STORMS MOVE EAST.

THERE ARE ADDITIONAL THUNDERSTORM CHANCES FRIDAY NIGHT THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION OVERNIGHT IS UNLIKELY...BUT ANY HAIL REPORTS
WOULD BE VERY APPRECIATED. SHOULD STORMS DEVELOP LATER WEDNESDAY
AFTERNOON...ISOLATED ACTIVATION IS POSSIBLE IN SOUTHWEST
WISCONSIN.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ017-029-034-221200-
TAYLOR-CLARK-JACKSON-
349 PM CDT TUE JUN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE AFTER 3 AM. A FEW COULD BE STRONG WITH
SMALL HAIL AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS CHANCES WILL CONTINUE ON WEDNESDAY...WITH A GREATER
THREAT FOR STORMS WEDNESDAY NIGHT. A FEW COULD BE STRONG WITH
SMALL HAIL...GUSTY WINDS AND HEAVY DOWNPOURS.

THERE ARE ADDITIONAL THUNDERSTORM CHANCES FRIDAY NIGHT THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008-009-018-019-029-030-221200-
MITCHELL-HOWARD-FLOYD-CHICKASAW-FAYETTE-CLAYTON-
349 PM CDT TUE JUN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL SPREAD INTO NORTHEAST IOWA AROUND OR AFTER
MIDNIGHT. THERE IS A RISK FOR STRONG TO SEVERE STORMS DURING THIS
PERIOD. THE PRIMARY THREATS WOULD BE LARGE HAIL AND HEAVY RAINFALL.
A FLASH FLOOD WATCH IS IN EFFECT FROM 10 PM THROUGH WEDNESDAY
MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE ONGOING WEDNESDAY MORNING...WITH A FEW
STRONG TO POTENTIALLY SEVERE STORMS. THE MAIN THREATS REMAIN
LARGE HAIL AND HEAVY RAINFALL.

THERE ARE ADDITIONAL THUNDERSTORM CHANCES FRIDAY NIGHT THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION OVERNIGHT IS UNLIKELY...BUT ANY HAIL REPORTS
WOULD BE VERY APPRECIATED. SHOULD STORMS DEVELOP LATER WEDNESDAY
AFTERNOON...ISOLATED ACTIVATION IS POSSIBLE IN IN FAR NORTHEAST
IOWA.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

BAUMGARDT

Nearby

Flash Flood Watches in Iowa, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.